Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 85, NWS Wilmington, NC

June 23, 2011Bladen County, Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 23, 2011, 4:52 PM EDT for Bladen County, Robeson County, North Carolina. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2011, 4:52 PM EDT (20:52 UTC)
Expired
Jun 23, 2011, 5:47 PM EDT
In force
55 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Bladen County, NC, Robeson County, NC

The radar

The Wilmington radar (KLTX), 84 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 2:36 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

407 
WUUS52 KILM 232052
SVRILM
NCC017-155-232200-
/O.NEW.KILM.SV.W.0085.110623T2052Z-110623T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
452 PM EDT THU JUN 23 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
  ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 600 PM EDT

* AT 451 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
  OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ST. PAULS TO ROWLAND...AND
  MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   TOBERMORY...
   BARKER TEN MILE...
   DUART...
   EMERSON...
   BARNESVILLE...
   SMITHS...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE HAD A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
IN ROBESON COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3489 7892 3484 7890 3486 7872 3485 7854
      3452 7884 3445 7891 3444 7896 3440 7897
      3438 7901 3436 7900 3430 7907 3457 7939
      3493 7898
TIME...MOT...LOC 2051Z 270DEG 26KT 3486 7892 3453 7929

$$

RJD
1 follow-up statement
686 
WWUS52 KILM 232147
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
547 PM EDT THU JUN 23 2011

NCC017-155-232152-
/O.CAN.KILM.SV.W.0085.000000T0000Z-110623T2200Z/
ROBESON NC-BLADEN NC-
547 PM EDT THU JUN 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BLADEN AND
ROBESON COUNTIES IS CANCELED...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
THUNDERSTORMS HAD MOVED EAST OF THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT 
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH 
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3489 7892 3484 7890 3486 7872 3485 7854
      3452 7884 3445 7891 3444 7896 3440 7897
      3438 7901 3436 7900 3430 7907 3457 7939
      3493 7898
TIME...MOT...LOC 2142Z 270DEG 26KT 3486 7847 3453 7884

$$

RJD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:53 PM EDT, 59 minutes earlier.

Area forecast discussion, Jun 23, 3:53 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
353 PM EDT THU JUN 23 2011

.SYNOPSIS...
HOT AND HUMID WEATHER CONTINUES TODAY AHEAD OF A COLD FRONT
APPROACHING THE CENTRAL APPALACHIANS. THE FRONT WILL STALL AND
THEN WEAKEN NORTH OF THE AREA...AND WILL BRING THE CHANCE OF
THUNDERSTORMS TO THE EASTERN CAROLINAS. ABOVE NORMAL TEMPERATURES
ARE EXPECTED TO CONTINUE THROUGH EARLY NEXT WEEK AS AN UPPER RIDGE
BUILDS OVER THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM THURSDAY...SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE
ENTIRE FORECAST AREA THROUGH 10 PM EDT. AS DISCUSSED EARLIER...THE
DRIVING FORCE TO ANTICIPATED SEVERE WEATHER IS AN ELONGATED
VORTICITY MAXIMUM ASSOCIATED WITH AN APPROACHING FRONTAL SYSTEM.
WHILE THE FRONT WILL NOT LIKELY MAKE IT INTACT ACROSS THE
MOUNTAINS...ITS ASSOCIATED UPPER SUPPORT WILL MOVE SE ACROSS THE
COASTAL PLAINS THIS AFTERNOON AND EVENING. GIVEN A MODERATELY
UNSTABLE ATMOSPHERE...STRONG HEATING AND P/W VALUES UP NEAR 2
INCHES...THERE IS A GOOD POTENTIAL FOR STRONG TO SEVERE
CONVECTION. BIGGEST THREAT WILL BE FROM DAMAGING WINDS.

ACTIVITY WILL FADE OVERNIGHT AS UPPER SUPPORT PASSES OFFSHORE AND
AS DAYTIME HEATING SHUT DOWN. STEADY SWLY FLOW MEANS OVERNIGHT
TEMPERATURES WILL CONTINUE TO RUN ABOVE NORMAL...MAINLY IN THE MID
70S FOR MINIMUMS.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...MAIN PLAYERS WILL BE A WEAK UPPER TROF ALONG
THE EAST COAST...AND BERMUDA HIGH PRESSURE OFFSHORE. SOUTHWESTERLY
LOW-LEVEL FLOW WILL MAINTAIN HOT AND DUSTY CONDITIONS...BUT BY FRI
NIGHT THE MID-LEVEL FLOW SHOULD COME AROUND TO DUE WEST AND
HOPEFULLY ABATE THE SMOKE ISSUES FROM THE GEORGIA WILDFIRES. MIN
TEMPS WELL ABOVE NORMAL WITH THE SW WINDS...AND MAX TEMPS EACH DAY
IN THE LOWER/MID 90S AWAY FROM THE WATER. IF ANYTHING SATURDAY
SHOULD BE A DEGREE OR TWO WARMER AS WE LOSE THE FILTERING EFFECTS
OF THE DISTANT SMOKE. LOCALLY GENERATED SMOKE FROM WILDFIRES IN
PENDER AND BLADEN COUNTIES WILL CONTINUE TO BE ITS OWN
ISSUE...LIKELY BEST HANDLED IN NEAR-TERM AND SHORT-FUSE PRODUCTS.

PIEDMONT TROF AND SEABREEZE WILL BE PRESENT BOTH DAYS AND FORECAST
SOUNDINGS ARE MOIST AND UNSTABLE...BUT ANY FEATURES ALOFT TO
ENHANCE LIFT ARE HARD TO IDENTIFY AND TIME. BETWEEN THAT AND THE
FACT WE ARE IN A DROUGHT...SLIGHT CHANCE IS THE BEST WE CAN DO FOR
POPS. HOWEVER...ASIDE FROM A DRY FRIDAY MORNING IN THE WAKE OF THE
VORT MAX TONIGHT...THIS REMAINS A LOW-CONFIDENCE PRECIP FORECAST.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 3 PM THURSDAY...AT 850 MB...THE RIDGE WHICH IS WEAKENED A BIT
WITH THE TROUGH TO NORTH ON SUNDAY. THE RIDGE SLOWLY BEGINS TO BUILD
TO THE WEST WITH TIME... AND THE FORECAST AREA WILL BE IN A
TUG-A-WAR WITH THE SOUTHEAST TO SOUTHWEST FLOW AS THE RIDGE BUILDS
WESTWARD. THE PRECIPITABLE WATERS REBOUND FROM LOWS AROUND 1.65
INCHES ON SUNDAY MORNING TO APPROACHING 2 INCHES BY MIDDLE OF NEXT
WEEK. THE MODELS ARE PROVIDING A SMALL HOPE THAT THE CHANCES FOR
AFTERNOON CONVECTION WILL BE RETURNING TO MORE NORMAL PATTERN FOR
THE MOISTURE STARVED AREA. FOR TEMPERATURES MAXIMUM TEMPERATURES
SHOULD BE CLOSER TO THE MID 90S INLAND AND TO NEAR NINETY AT THE
BEACHES. LOW TEMPERATURES LOOK TO REMAIN IN THE MID 70S.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AS OF 18Z...MODERATE CONFIDENCE IN FORECAST DUE TO POSSIBLE
AFTERNOON CONVECTION AND ONGOING WILDFIRE SMOKE DRIFTING INTO THE AREA.

CURRENT VIS SATELLITE SHOWS PLUMES OF SMOKE FROM THE WILDFIRE IN SE
GEORGIA MAKING ITS WAY UP TO THE TERMINALS CAUSING PERIODS OF MVFR
VSBYS. GIVEN THE CURRENT WIND PATTERN EXPECT THIS TO LIKELY PERSIST
THROUGHOUT THE DAY. CONVECTION WILL ALSO BE A FORECAST ISSUE LATE
THIS AFTERNOON AS UPPER LEVEL ENERGY MOVING THROUGH THE AREA COULD
TRIGGER SOME ACTIVITY. ONLY INCLUDING CB IN TAF FOR NOW AS
CONVECTION WILL BE ISOLATED AND CONFIDENCE ON COVERAGE AND TIMING IS
LOW. APPROACHING LOW PRESSURE SYSTEM IS CREATING A TIGHTENED
PG...RESULTING IN GENERALLY STRONGER AND GUSTIER WINDS. SOUTHWEST
FLOW WILL BACK TO THE SOUTH AS SEA BREEZE DEVELOPS.
OVERNIGHT...REMAINING CLOUD COVER AND STEADY WINDS ALONG WITH
NOCTURNAL LLJ SHOULD KEEP ANY FOG/STRATUS FROM DEVELOPING.

EXTENDED OUTLOOK...OCCASIONAL RESTRICTIONS POSSIBLE DUE TO ONGOING
WILDFIRE IN SE GEORGIA. ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE EACH
AFTERNOON.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM THURSDAY...PERSISTENT S TO SWLY FLOW IN THE 15 TO 20 KT
RANGE WILL KEEP SEAS IN THE 3 TO 5 FT RANGE THROUGH THE NEAR
TERM.

SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 PM THURSDAY...RELATIVELY STAGNANT PATTERN WITH A SW
GRADIENT BETWEEN THE BERMUDA HIGH AND A PIEDMONT TROF RESULT IN A
PERSISTENCE FORECAST AS FAR AS WINDS. WILL KEEP 15-20 KT AT LEAST
INTO SATURDAY...WITH SMALL SEABREEZE-DRIVEN OSCILLATIONS TOWARD
THE SOUTH EACH AFTERNOON/EVENING...AND WEST IN THE EARLY MORNINGS.
SEAS BUILD TO 3-5 FT...MAINLY IN SHORT-PERIOD WIND WAVES.

LOOK FOR WINDS TO DIMINISH A BIT SAT NIGHT AS A FRONT GETS CLOSER
AND STALLS OUT OVER THE EASTERN CAROLINAS. SEAS WILL SUBSIDE TO
2-4 FT.

LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 3 PM THURSDAY...THE TROUGH ACROSS THE EASTERN CAROLINAS WILL
GIVE WAY TO A MORE CLIMATOLOGICAL PATTERN WITH THE BERMUDA HIGH AND
THE SURFACE TROUGH OVER THE NORTH CAROLINA PIEDMONT. THIS WILL ALLOW
FOR A SOUTHWEST TO SOUTHERLY FLOW OVER THE WATERS WITH SEA BREEZE
INFLUENCES EACH AFTERNOON AND EVENING ACROSS THE COASTAL WATERS.

SEAS SHOULD BE WELL BEHAVED AND RANGE BETWEEN 2 AND 3 FEET WITH THE
POSSIBILITY OF 4 FEET NORTH OF CAPE FEAR ON TUESDAY.

&&

.FIRE WEATHER...
LARGE WILDFIRES IN BLADEN AND PENDER COUNTIES CONTINUE TO BE THE
MAIN WEATHER STORY. THE JUNIPER ROAD FIRE IN PENDER COUNTY IS BY
FAR THE LARGER AND MORE PROBLEMATIC FIRE. DENSE SMOKE ADVISORY
REMAINS POSTED FOR MAINLY THE NE SECTIONS OF PENDER COUNTY...WITH
HIGHWAY 50 BEING THE MOST AFFECTED LOCATION AT THIS TIME. MINOR
WIND SHIFTS COULD EXPAND THOSE ISSUES TO HIGHWAY 17. COULD SEE
VISIBILITY PROBLEMS IN ALL DIRECTIONS FROM THE FIRE AROUND
DAYBREAK SATURDAY DUE TO POOR DISPERSION AND HIGH RELATIVE
HUMIDITIES.

LOW-LEVEL JETTING MAY BE AN ISSUE TONIGHT WITH WINDS INCREASING TO
25-30 KT JUST 2000 FEET OFF THE DECK. THIS BEARS WATCH FOR
POTENTIAL FIRE BEHAVIOR IMPACTS. SHOWERS AND STORMS ARE MORE
LIKELY TO AFFECT THE SIMMONS ROAD FIRE IN BLADEN COUNTY...AND
COULD AGGRAVATE EITHER FIRE VIA SHIFTING AND GUSTY WINDS IF LITTLE
OR NO PRECIP FALLS DIRECTLY ON THE FIRES.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...DENSE SMOKE ADVISORY UNTIL 8 PM EDT FRIDAY FOR NCZ105-106.

MARINE...NONE.

&&

NEAR TERM...REK
SHORT TERM...RAS
LONG TERM...DRH
AVIATION...ECT/REK
Hazardous weather outlook, Jun 23, 2:48 PM EDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
248 PM EDT THU JUN 23 2011

NCZ105-106-241900-
INLAND PENDER-COASTAL PENDER-
248 PM EDT THU JUN 23 2011

...DENSE SMOKE ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE SMOKE ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-107>110-SCZ017-023-024-032-033-039-053>056-241900-
ROBESON-BLADEN-COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER-
INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
248 PM EDT THU JUN 23 2011

...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-241900-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
248 PM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 23, 3:06 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
306 PM EDT THU JUN 23 2011

SCZ017-231930-
MARLBORO-
306 PM EDT THU JUN 23 2011

...A STRONG THUNDERSTORM WILL MOVE JUST NORTHWEST OF WALLACE...

AT 304 PM EDT...A STRONG THUNDERSTORM WAS...3 MILES NORTHWEST OF
WALLACE...OR 4 MILES NORTH OF CHERAW...MOVING EAST NORTHEAST AT 25
MPH.

THIS STORM COULD INTENSIFY AND BECOME SEVERE WITH LITTLE NOTICE.
STRONG DAMAGING WINDS WOULD BE THE MOST LIKELY IMPACT IF IT DOES
INTENSIFY. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM.

COMMUNITIES IN THE PATH OF THESE STORMS ARE CHAVISTOWN AND WALLACE.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3481 7967 3472 7957 3472 7958 3466 7982
      3469 7987 3475 7990 3475 7992 3480 7994
      3481 7993

HAWKINS
Local storm report, Jun 23, 4:11 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
411 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND GST     WILMINGTON              34.28N  77.92W
06/23/2011  M75 MPH          NEW HANOVER        NC   ASOS

            GUST OF 75MPH WINDS MEASURED AT KILM.

&&

EVENT NUMBER ILM1100381

LACORTE
Local storm report, Jun 23, 4:46 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
446 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     LAMAR                   34.17N  80.07W
06/23/2011                   DARLINGTON         SC   EMERGENCY MNGR

            NUMEROUS TREES DOW REPORTED IN LAMAR.

&&

EVENT NUMBER ILM1100382

LACORTE
Local storm report, Jun 23, 4:47 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
447 PM EDT THU JUN 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     FUNNEL CLOUD     LAMAR                   34.17N  80.07W
06/23/2011                   DARLINGTON         SC   EMERGENCY MNGR

            REPORTS OF POSSIBLE FUNNEL CLOUD NEAR LAMAR.

&&

EVENT NUMBER ILM1100383

LACORTE

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 4:04 PM EDTSevere Thunderstorm WarningILMRobeson56 min
Jun 23, 4:11 PM EDTSevere Thunderstorm WarningILMNew Hanover, Pender64 min
Jun 23, 5:35 PM EDTSevere Thunderstorm WarningILMBladen, Brunswick, Columbus, New Hanover, Pender55 min
Jun 23, 6:13 PM EDTSevere Thunderstorm WarningILMBrunswick, Columbus47 min
Jun 23, 6:29 PM EDTSevere Thunderstorm WarningILMPender34 min
Jun 23, 7:06 PM EDTSpecial Weather StatementILMNew Hanover54 min
Jun 23, 7:09 PM EDTSpecial Weather StatementILMPender66 min
Jun 23, 7:24 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Pender38 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.